Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 17, 2022, 2:55 PM CST for Crawford County, Missouri. It took effect at Feb 18, 2022, 3:00 AM CST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2022, 2:55 PM CST (20:55 UTC)
- In effect from
- Feb 18, 2022, 3:00 AM CST
- Expired
- Feb 19, 2022, 12:34 AM CST
- In force
- 22 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Crawford County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 14.12 ft at Feb 18, 2022, 4:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
088
WGUS43 KLSX 172055
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
255 PM CST Thu Feb 17 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Steelville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The NationalWeather Service will monitor this
developing situation and issue follow up statements as conditions
change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-190900-
/O.NEW.KLSX.FL.W.0005.220218T0951Z-220220T1339Z/
/SEEM7.1.ER.220218T0951Z.220218T1800Z.220219T0738Z.NO/
255 PM CST Thu Feb 17 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Steelville.
* WHEN...From late tonight to Sunday morning.
* ADDITIONAL DETAILS...
- At 2:30 PM CST Thursday the stage was 6.2 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 13.5 feet early tomorrow
afternoon. It will then fall below flood stage early Saturday
morning.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Meramec River
Steelville 12.0 6.2 Thu 2 pm 13.5 9.9 6.2 4.3 3.4
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
Jaja4 follow-up statements
526
WGUS83 KLSX 180239
FLSLSX
Flood Statement
National Weather Service St Louis MO
839 PM CST Thu Feb 17 2022
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Steelville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The NationalWeather Service will monitor this
developing situation and issue follow up statements as conditions
change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-191445-
/O.EXT.KLSX.FL.W.0005.220218T0900Z-220220T1245Z/
/SEEM7.1.ER.220218T0900Z.220218T1800Z.220219T0645Z.NO/
839 PM CST Thu Feb 17 2022
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Steelville.
* WHEN...From late tonight to Sunday morning.
* IMPACTS...At 12.5 feet, The entrance gate to the campground at
Onondaga Cave State Park off Highway H begins to flood near this
height.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Thursday the stage was 10.2 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 12.9 feet early tomorrow
afternoon. It will then fall below flood stage early Saturday
morning.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Meramec River
Steelville 12.0 10.2 Thu 8 pm 12.5 8.7 5.2 3.7 3.1
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
Maples613
WGUS83 KLSX 181633
FLSLSX
Flood Statement
National Weather Service St Louis MO
1033 AM CST Fri Feb 18 2022
...The Flood Warning continues for the following rivers in
Missouri...Illinois...
Meramec River near Steelville.
Big River at Byrnesville.
Meramec River near Sullivan.
Kaskaskia River at Vandalia.
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-200445-
/O.EXT.KLSX.FL.W.0005.000000T0000Z-220220T0612Z/
/SEEM7.1.ER.220218T0847Z.220219T0000Z.220219T1912Z.NO/
1033 AM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Steelville.
* WHEN...Until early Sunday morning.
* IMPACTS...At 14.0 feet, Near this height, roads to the Lucky
Clover campgrounds begin to flood.
* ADDITIONAL DETAILS...
- At 10:00 AM CST Friday the stage was 13.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CST Friday was 13.6 feet.
- Forecast...The river is expected to rise to a crest of 14.5
feet this evening. It will then fall below flood stage early
tomorrow afternoon.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Steelville 12.0 13.6 Fri 10 am 12.4 6.8 4.4 3.4 2.9
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC099-200445-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-220220T1500Z/
/BYRM7.1.ER.220218T1235Z.220219T1200Z.220220T1000Z.UU/
1033 AM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big River at Byrnesville.
* WHEN...Until late Sunday morning.
* IMPACTS...At 20.0 feet, South Byrnesville Road goes under water
near this level.
* ADDITIONAL DETAILS...
- At 9:45 AM CST Friday the stage was 16.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM CST Friday was 16.7 feet.
- Forecast...The river is expected to rise to a crest of 19.8
feet tomorrow morning. It will then fall below flood stage
early Sunday morning.
- Flood stage is 16.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Big River
Byrnesvill 16.0 16.7 Fri 9 am 19.7 12.8 8.2 6.6 6.0
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
MOC055-221-200445-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-220220T1548Z/
/SLLM7.1.ER.220217T2151Z.220219T0000Z.220220T0848Z.NO/
1033 AM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until late Sunday morning.
* IMPACTS...At 17.3 feet, The Onondaga Cave State Park picnic
shelter begins flooding near this height.
* ADDITIONAL DETAILS...
- At 10:00 AM CST Friday the stage was 16.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CST Friday was 16.8 feet.
- Forecast...The river is expected to rise to a crest of 17.6
feet this evening. It will then fall below flood stage early
Sunday morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Sullivan 11.0 16.8 Fri 10 am 14.7 9.0 6.7 5.6 5.0
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
ILC051-200445-
/O.EXT.KLSX.FL.W.0002.000000T0000Z-220223T1251Z/
/VNDI2.1.ER.220217T1736Z.220220T0600Z.220222T1350Z.NO/
1033 AM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kaskaskia River at Vandalia.
* WHEN...Until Wednesday morning.
* IMPACTS...At 23.0 feet, Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* ADDITIONAL DETAILS...
- At 10:00 AM CST Friday the stage was 21.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CST Friday was 21.5 feet.
- Forecast...The river is expected to rise to a crest of 23.5
feet early Sunday morning. It will then fall below flood
stage Tuesday morning.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Kaskaskia River
Vandalia 18.0 21.5 Fri 10 am 23.3 23.4 21.6 17.1 13.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
MOC179-200000-
/O.EXT.KLSX.FL.W.0001.000000T0000Z-220220T0000Z/
/ANNM7.1.ER.220217T1440Z.220218T0815Z.220219T0100Z.NO/
1033 AM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...Until tomorrow evening.
* ADDITIONAL DETAILS...
- At 10:15 AM CST Friday the stage was 10.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:15 AM CST Friday was 15.4 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 4.5 feet Wednesday
morning.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Black River
Annapolis 8.0 10.9 Fri 10 am 6.5 5.4 4.9 4.6 MSG
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
CVKING499
WGUS83 KLSX 190336
FLSLSX
Flood Statement
National Weather Service St Louis MO
936 PM CST Fri Feb 18 2022
...The Flood Warning is extended for the following rivers in
Missouri...Illinois...
Meramec River near Steelville.
Big River at Byrnesville.
Meramec River near Sullivan.
Kaskaskia River at Vandalia.
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-201545-
/O.EXT.KLSX.FL.W.0005.000000T0000Z-220220T1800Z/
/SEEM7.1.ER.220218T0847Z.220218T2300Z.220219T1200Z.NO/
936 PM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Steelville.
* WHEN...Until early Sunday afternoon.
* IMPACTS...At 14.0 feet, Near this height, roads to the Lucky
Clover campgrounds begin to flood.
* ADDITIONAL DETAILS...
- At 9:00 PM CST Friday the stage was 12.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM CST Friday was 14.2 feet.
- Forecast...The river is expected to rise to fall below flood
stage early tomorrow morning.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Steelville 12.0 12.9 Fri 9 pm 7.1 4.9 3.6 3.0 2.7
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC099-201545-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-220221T0818Z/
/BYRM7.1.ER.220218T1235Z.220219T1200Z.220220T0818Z.UU/
936 PM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big River at Byrnesville.
* WHEN...Until early Monday morning.
* IMPACTS...At 20.0 feet, South Byrnesville Road goes under water
near this level.
* ADDITIONAL DETAILS...
- At 8:45 PM CST Friday the stage was 19.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM CST Friday was 19.0 feet.
- Forecast...The river is expected to rise to a crest of 19.9
feet tomorrow morning. It will then fall below flood stage
early Sunday morning.
- Flood stage is 16.0 feet.
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Big River
Byrnesvill 16.0 19.0 Fri 8 pm 17.0 9.1 7.2 6.3 5.8
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
MOC055-221-201545-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-220221T0900Z/
/SLLM7.1.ER.220217T2151Z.220218T2000Z.220220T0300Z.NO/
936 PM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until early Monday morning.
* IMPACTS...At 15.6 feet, The basic loop of the Onondaga Cave State
Park campground begins flooding near this height.
* ADDITIONAL DETAILS...
- At 9:00 PM CST Friday the stage was 16.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM CST Friday was 17.4 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow evening and continue falling to 5.1 feet
Thursday evening.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Sullivan 11.0 16.3 Fri 9 pm 10.2 7.7 6.5 5.8 5.3
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
ILC051-201545-
/O.EXT.KLSX.FL.W.0002.000000T0000Z-220223T1900Z/
/VNDI2.1.ER.220217T1736Z.220220T0000Z.220222T1300Z.NO/
936 PM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kaskaskia River at Vandalia.
* WHEN...Until early Wednesday afternoon.
* IMPACTS...At 23.0 feet, Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* ADDITIONAL DETAILS...
- At 8:30 PM CST Friday the stage was 22.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM CST Friday was 22.8 feet.
- Forecast...The river is expected to rise to a crest of 23.9
feet tomorrow evening. It will then fall below flood stage
Tuesday morning.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Kaskaskia River
Vandalia 18.0 22.8 Fri 8 pm 23.9 22.5 19.4 15.0 14.0
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
MOC179-201400-
/O.EXT.KLSX.FL.W.0001.000000T0000Z-220220T1400Z/
/ANNM7.1.ER.220217T1440Z.220218T0815Z.220219T0800Z.NO/
936 PM CST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...Until Sunday morning.
* IMPACTS...At 9.0 feet, County Road 372 will begin flooding near
this height.
* ADDITIONAL DETAILS...
- At 8:15 PM CST Friday the stage was 8.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 PM CST Friday was 11.3 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 4.1 feet
Wednesday evening.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Black River
Annapolis 8.0 8.9 Fri 8 pm 6.4 5.2 4.5 4.2 MSG
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
19052
WGUS83 KLSX 190634
FLSLSX
Flood Statement
National Weather Service St Louis MO
1234 AM CST Sat Feb 19 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River near Steelville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC055-190745-
/O.CAN.KLSX.FL.W.0005.000000T0000Z-220219T0634Z/
/SEEM7.1.ER.220218T0847Z.220218T2300Z.220219T0351Z.NO/
1234 AM CST Sat Feb 19 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Steelville.
* ADDITIONAL DETAILS...
- At 12:00 AM CST Saturday the stage was 9.1 feet.
- Forecast...The river is expected to fall to 2.6 feet early
Friday morning.
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Steelville 12.0 9.1 Sat 12 am 7.1 4.9 3.6 3.0 2.7
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
ElmoreWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 17, 11:32 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 17, 11:32 AM CST, 3 hours 23 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1132 AM CST Thu Feb 17 2022
.UPDATE...
Issued at 822 AM CST Thu Feb 17 2022
...Impactful winter storm will bring mix of heavy snow, freezing
rain and sleet today...
Regional surface analysis drapes a slow-moving cold front across
southeast/south-central Missouri and southwest Illinois and a
developing surface low in northwest Arkansas moving along that
boundary. Of equal or greater consequence, the 32F isotherm now
encroaches the St. Louis metropolitan area, with Columbia, MO and
Quincy, IL decidedly below freezing and temperatures in the
mid/upper 30s roughly south of I-44 in Missouri and I-70 in
Illinois. According to SPC Mesoscale Analysis data, the 850mb low
is now just deepening and entering the state from the west.
Upstream observations in western Missouri indicate moderate to
heavy sleet and snow along and north of the 850mb low track.
Dual-pol radar data from KLSX clearly shows the melting layer
aloft around Columbia, MO and Quincy, IL and is confirmed by
numerous spotter reports of heavy sleet mixing with snow. These
observations also jive with a sounding launched from the
University of Missouri-Columbia this morning showing a stout warm
nose and equally-stout cold layer beneath it. Road conditions are
deteriorating from north and west to south and east as colder air
temperatures and precipitation work to cool road temperatures to
freezing. Those values are already at or below freezing in
northern and western parts of the area, and travel issues are
already occurring.
As the shortwave trough deepens and ejects from the Plains, the
surface/850mb lows will deepen and a combination of dynamic
cooling and low-level CAA will hasten a changeover from mixed
precipitation to wet moderate/heavy snow in an axis stretching
from Columbia, MO to Pittsfield, IL as previously forecast. South
of this, the warm nose aloft will likely stay above freezing and
cause sleet/freezing rain along and south of I-44 this afternoon
and evening when pavement temperatures drop below freezing. All
indications continue to point to impactful wintry precipitation
affecting the region through the evening commute. While it appears
benign at the moment for some, conditions will deteriorate with
time and travel is strongly discouraged through the early evening.
MRB
&&
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 441 AM CST Thu Feb 17 2022
...Impactful winter storm will bring mix of heavy snow, freezing
rain and sleet today...
Here are the updated key messages regarding the storm system
that will impact the region through this evening:
Agreement in guidance: The 00Z model suite was in good agreement
with the track of storm system. There has also been a slight
shift southward it the axis of heaviest snow.
Progression the storm system: Timing remains the same. Heavy rain
continues over the southern part of the CWA early this morning,
while there is a brief break in the precipitation further north.
Snowfall rates around 1"/hr remain possible, especially north of I-
70 stretching from Columbia, MO to Pittsfield, IL. Further south,
sleet and icing remains the primary concern, especially for the
afternoon and evening commute. A changeover to all snow will occur
by this evening.
Winter Storm Warning/Winter Weather Advisories: Winter Storm
Warnings remain the same. The Winter Weather Advisory has been
expanded southward to include the rest of the CWA this afternoon and
evening because of light icing.
Precipitation totals: Snow, sleet, and icing totals are close to
the same. A swath of 6" of snow appears likely from Columbia to
Pittsfield, with higher amounts embedded within. Further south,
up to 0.15" of ice and 0.5" of sleet will be the main concern as
far as impacts go. Additional rainfall amounts of up to 1-2" can
still be expected in southeast Missouri and southwest Illinois,
but further north and west rain totals will be notably lower where
some of those totals are wintry precipitation.
Diminished severe storm potential: The cold front is moving quickly
south this morning, so only expect the potential for a strong storm
or two over southeast Missouri before the front moves south of the
area.
Forecast Details:
Latest surface analysis is showing that the front extended from
Terre Haute to just south of metro St. Louis to Branson. This
front will continue to move south this morning but will slow down
a bit midday as a surface low currently over southwest Oklahoma
moves northeast along the front through southern Missouri.
Regional radar mosaic is showing rain, heavy at times, continuing
over the southern half of the CWA, in a zone of strong low level
moisture convergence. There will continue to be potential heavy
rainfall and localized flooding through this morning.
There is a lull in the precipitation over the northwestern half
of the CWA currently, but a large area of moderate to heavy
precipitation is heading this way from Kansas and Oklahoma
associated with shortwave trough moving out of the southern High
Plains. Satellite imagery has been showing an expanding area of
cooling cloud tops ahead of the shortwave the past several hours.
Latest short term guidance including the CAMS in this
precipitation spreading across the CWA this morning. RAP
soundings are consistent with going forecast P-types with rain
changing to sleet/freezing and then to snow behind the cold front.
As mentioned above, available guidance make a minor shift in the
heavy snow axis southward associated with the deformation zone
this afternoon, but still expect the warning areas see a
combination of heavy snow, sleet and freezing today. Further south
expect a combination of lighter snow and sleet and a glazing of
ice this afternoon, so did expand the advisory to cover the rest
of the CWA.
Still expect to clear out quickly tonight, so with the fresh snow
cover and good radiational cooling, went below guidance with
around zero lows over the expected snowpack. There should be a
rebound tomorrow as winds turn out of the southwest with plenty of
sunshine. Highs will be back in the low 30s to low 40s.
Britt
.LONG TERM... (Friday Night through Wednesday)
Issued at 441 AM CST Thu Feb 17 2022
Still looks like a dry weekend as a low amplitude ridge and large
surface high moves across the region. There will be a chance of
precipitation over the area early-middle next week a front moves
down into the area under southwesterly flow aloft.
Britt
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1132 AM CST Thu Feb 17 2022
Surface low over north central Arkansas will continue to lift
northeastward this afternoon with precipitation north of system
changing over to wintry mix/snow for all TAF sites before exiting
after 01z Friday. KUIN, KCOU and KJEF remain in deformation zone
with visibilities below half a mile a times in heavy snow before
tapering off between 22z-23z this afternoon. In the St. Louis
metro area rain is in the process of changing to freezing rain,
sleet and snow as temperatures drop below freezing. Eventually the
wintry mix will change to all snow by 20z this afternoon before
tapering off to flurries after 01z Friday. Otherwise, IFR/MVFR
ceilings will lift and scatter out early this evening with gusty
north winds diminishing. VFR flight conditions expected for the
remainder of the forecast period with winds veering to the south
to southwest by 13z-15z Friday.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 3 PM CST this afternoon for Crawford MO-Iron
MO-Jefferson MO-Madison MO-Reynolds MO-Saint Francois MO-
Sainte Genevieve MO-Washington MO.
Winter Weather Advisory until 9 PM CST this evening for Crawford
MO-Franklin MO-Gasconade MO-Jefferson MO-Osage MO-Saint
Charles MO-Saint Louis City MO-Saint Louis MO-Warren MO-
Washington MO.
Winter Weather Advisory until 9 PM CST this evening for Iron MO-
Madison MO-Reynolds MO-Saint Francois MO-Sainte Genevieve
MO.
Winter Storm Warning until 9 PM CST this evening for Audrain MO-
Boone MO-Callaway MO-Cole MO-Knox MO-Lewis MO-Lincoln MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Pike MO-Ralls
MO-Shelby MO.
IL...Flood Watch until 3 PM CST this afternoon for Clinton IL-Marion
IL-Monroe IL-Randolph IL-Saint Clair-Washington IL.
Winter Weather Advisory until 9 PM CST this evening for Bond IL-
Fayette IL-Jersey IL-Macoupin IL-Madison IL-Monroe IL-
Montgomery IL-Saint Clair.
Winter Weather Advisory until 9 PM CST this evening for Clinton
IL-Marion IL-Randolph IL-Washington IL.
Winter Storm Warning until 9 PM CST this evening for Adams IL-
Brown IL-Calhoun IL-Greene IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Feb 17, 3:38 AM CST, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 AM CST Thu Feb 17 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-180945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 338 AM CST Thu Feb 17 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. A wintry mix and accumulating snowfall is expected today, especially across central, east central and northeast Missouri as well as west central and southwest Illinois. Winter Storm Warnings and Winter Weather Advisories are in effect for the entire area. Heavy rainfall could cause localized flooding over parts of the region. A Flood Watch remains in effect for parts of central, east central, and southeast Missouri as well as southwest and south central Illinois. A strong thunderstorm is possible today over parts of southeast Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight chance of thunderstorms over parts southeast Missouri and southwest Illinois on Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report heavy rainfall, flooding, and wintry precipitation to the National Weather Service. Britt
In the hours before
Local storm report, Feb 17, 1:57 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 7 NNW CARRINGTON 38.90N 92.12W
02/17/2022 M2.5 INCH CALLAWAY MO TRAINED SPOTTER
TOTAL SNOW AND SLEET ACCUMULATION AS OF 1PM.
&&
KDLocal storm report, Feb 17, 2:26 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM SLEET 2 NE HEMATITE 38.22N 90.46W
02/17/2022 E0.8 INCH JEFFERSON MO TRAINED SPOTTER
TOTAL OF 2.75 INCHES OF RAIN, LIGHT SNOW
CURRENTLY FALLING.
&&
LSJLocal storm report, Feb 17, 2:30 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM SNOW 1 N HANNIBAL 39.72N 91.38W
02/17/2022 M6.0 INCH MARION MO TRAINED SPOTTER
SNOWFALL SO FAR, STILL SNOWING.
&&
MABLocal storm report, Feb 17, 2:32 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 1 NW LORAINE 40.17N 91.23W
02/17/2022 M5.0 INCH ADAMS IL EMERGENCY MNGR
SNOWFALL SO FAR, STILL SNOWING.
&&
MABLocal storm report, Feb 17, 2:34 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
234 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM SLEET 2 NE HEMATITE 38.22N 90.46W
02/17/2022 M0.1 INCH JEFFERSON MO TRAINED SPOTTER
CORRECTS PREVIOUS SLEET REPORT FROM 2 NE
HEMATITE. TOTAL OF 2.75 INCHES OF RAIN,
LIGHT SNOW CURRENTLY FALLING.
&&
MABLocal storm report, Feb 17, 2:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM SNOW 2 WNW ASHLAND 38.78N 92.28W
02/17/2022 M3.5 INCH BOONE MO TRAINED SPOTTER
3.5 INCHES OF SLEET AND SNOW NORTHWEST OF
ASHLAND.
&&
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:13 AM CST | Areal Flood Advisory | LSX | Jefferson, Saint Louis, City of Saint Louis | 6 hr |
| Feb 17, 8:59 AM CST | Areal Flood Advisory | LSX | Crawford, Iron, Madison, Reynolds, Saint Francois, Washington | 8 hr |
| Feb 17, 10:07 AM CST | River Flood Warning | LSX | Crawford, Washington | 53 hr |
| Feb 17, 10:08 AM CST | River Flood Warning | LSX | Jefferson | 69 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.